wee bit of advice please

hi all.

I've had hyperthyroidism since I had my son in 2005. I was relatively stable until I had my daughter in 2008 when my levo wasn't reduced before labour and we both were overdosed on it. I lost all my baby weight in a week and began getting anxiety attacks...5 years of anti depressants followed until I refused to take them anymore as I was convinced it was the levothyroxine that was giving me anxiety attacks palpitations and a general feeling of dying..I have seen an endo who says I need to take 150mgs daily of levothyroxine although this makes me feel dreadful. my scan showed 2 small nodules. I'm bored of being told I'm over reacting, I should stay on the meds and get on with it. I tried to broach armour but was told I was the Google generation and should take levothyroxine.

any ideas..any one know of alternative doctors in the edinburgh area??

thanks so much for reading.


6 Replies

  • Welcome to the forum, Sue.

    Email louise.warvill@thyroiduk.org.uk for a list of member recommended private and NHS endos.

    Your endo sounds as unhelpful as mine was. Told me Levothyroxine couldn't possibly be making me ill. Once I cleared the build up of Levothyroxine (T4) I recovered on a combination of Liothyronine (T3) and T4. Some people can't tolerate synthetic T4 but are fine on Armour and other NDT. NDT isn't licensed for UK use so isn't prescribed often on the NHS but you can get it on private prescription or buy online without prescription.

    If you can post thyroid results and lab ref ranges (figures in brackets after the results) members may be able to help.

  • thanks so much. I go back to see endo tomorrow so I'll get my results and post.

    thanks again.

    sue. x

  • Tell your endo if NDT is good enough for Hilary Clinton on her Doctors advice it is good enough for you. Armour in her case.

  • my endo wrote on his last report that to attain a freet3 of a satisfactory level I should continue to be overtreated with t4. This was a dose of 150mcg daily which I had taken for a min of 5months but last week I have a very bad reaction with hyper symptoms being two days of extreme sickness and diarrhoea , high temperature and almost no sleep. I have reduced my dose to 100mcg daily I thought that my extreme reaction was due to going to a party where many very sweet items were served I have avoided sugar in most of its forms for many years. I know that I require some t3 but cannot get a prescription therefore I need a supply or buy from Europe As a pharmacist I am considering reporting myself for an offence of illegal procurement of a prescription drug. In most leaflets the following statement should be stated The following may be affected by levothyroxine with a long list including tricyclic antidepressants (amitriptyline, imipramine, and dosulepin

  • Janet, endo's right, some people need over replacement to achieve good levels of T3 but not everyone tolerates high doses of Levothyroxine and the addition of some T3 to a lower dose of Levothyroxine may be beneficial. It is legal for UK citizens to import prescription meds (not 'restricted' items) for their own use or for a member of their household.

    If the sickness, diarrhoea and temperature improved in a couple of days they were more likely due to a bug or sugar overload than overmedication. It takes 7-8 days for a higher dose of Levothyroxine to wash out and symptoms of overmedication would persist. I think you've reduced Levothyroxine too much and are likely to feel hypo in a couple of weeks. Reducing to 125mcg would have been more appropriate if you felt overmedicated.

  • hi

    so my bloods were free t4 12 (9-21)

    TSH 10 (0.2-4.5)

    I've been told my levothyroxine will be150 mgs with the aim of icreasing t0 175mgs when I've been prescribed propanalol to manage the palpitations.

    surely using another med to counter a higher dose of thyroxine makes no sense.

    I asked about armour and he said it had no documented proof of working and was not legal in the UK.

    I've been asked to do a 24 hour urine collection..

    I'd also lost another 4kgs

    any suggestions gratefully received


You may also like...